Have you taken levetiracetam (Keppra)?

Posted by Ryman @ryman, Aug 29, 2017

I have been prescribed Keppra for seizures. I have never actually had a seizure but the neurologist says that some of the weird things going on with me are related to seizures. I really don’t get on well with meds and am concerned about this one. Has anyone else taken it? Thank you.

Interested in more discussions like this? Go to the Epilepsy & Seizures group.

@jakedduck1

@cuda
Those mood side effects are awful. I know many people who have stopped it because of that. I know it’s difficult to change meds if one works but there are others that may also be just as effective without the mood problems.
Jake

Jump to this post

Lots of memery probs, lots of axiety, seeing therpast for last 4 years. People don't understand even one grand mal is now a tramatic experience. Much more now. My mom passed, sold her house and went into a condo.
Never taken comlete care of myself. Im fifty now
And just not having much luck finding a job. Might just be me. Havent been on site for a wile. Hole new part of my life.

REPLY
@davidinvegas

Lots of memery probs, lots of axiety, seeing therpast for last 4 years. People don't understand even one grand mal is now a tramatic experience. Much more now. My mom passed, sold her house and went into a condo.
Never taken comlete care of myself. Im fifty now
And just not having much luck finding a job. Might just be me. Havent been on site for a wile. Hole new part of my life.

Jump to this post

@davidinvegas
Hi David,
Missed hearing from you. Very sorry to hear about your Mother. Had hoped things would be better by now, guess you hoped that too. Do you still have a roommate? Have you been able to see an Epileptologist? You mention Anxiety, it's important to control that. Anxiety is a seizure trigger.
Good hearing from you,
Jake

REPLY

Still have roommate. Don't and want to depend on him paying his rent. I'm still seeing my neurologist. Applying for jobs left and right. No luck. Went 8 or 9 months without a problem, longest I've gone for years then brokethrew with one at pharmacy. Another concussion. Still perusing disability. Yes stress is a big problem. The wait and see game gets very old. See what happens tomarrow, yuk. Using stress relief tools a lot. Briviact seemed to help get me that time without a problem. One day at a time. And it's very hard to make new friends, kind that you can talk too and will actually listen. Shaking in my boots on the few apps I've put in that went to interview. Need normal?

REPLY
@cuda

Hi, I am new to this group and recently started levetiracetam (Keppra) and want to share some of my experiences. Is group still active?

Jump to this post

Keppra has changed my life, I am 53 and it helps me with my memory,but I still think I am having focal seizures, I have a eeg(30mins) in a few days . I have been on it for 1yr

REPLY
@shakyone7

Keppra has changed my life, I am 53 and it helps me with my memory,but I still think I am having focal seizures, I have a eeg(30mins) in a few days . I have been on it for 1yr

Jump to this post

@shakyone7
Hi there,
That’s interesting about your memory. In people with Epilepsy, especially on Anti-seizure meds memory problems are very common. May I ask what symptoms your having that make you believe your having Focals? Do you think your experiencing Focal Aware or Impaired seizures? How long have you been having these seizures? Do you know where your seizures begin (Seizure Focus?) If not, hopefully the EEG will pinpoint the area causing your problems. Hopefully you will have some seizure activity during your test.
Have you had any mood issues since starting Keppra?
I hope you will update us on your EEG results.
Take care,
Jake

REPLY
@jakedduck1

@shakyone7
Hi there,
That’s interesting about your memory. In people with Epilepsy, especially on Anti-seizure meds memory problems are very common. May I ask what symptoms your having that make you believe your having Focals? Do you think your experiencing Focal Aware or Impaired seizures? How long have you been having these seizures? Do you know where your seizures begin (Seizure Focus?) If not, hopefully the EEG will pinpoint the area causing your problems. Hopefully you will have some seizure activity during your test.
Have you had any mood issues since starting Keppra?
I hope you will update us on your EEG results.
Take care,
Jake

Jump to this post

My seizures are in the t3 area of the brain,My doctor says it is Temporal Lobe Seizures ,the dementia was so bad at first they thought I had Alzheimer’s disease,Keppra has help,mood issues,yes!

REPLY
@shakyone7

My seizures are in the t3 area of the brain,My doctor says it is Temporal Lobe Seizures ,the dementia was so bad at first they thought I had Alzheimer’s disease,Keppra has help,mood issues,yes!

Jump to this post

@shakyone7
How much Keppra are you taking?
Jake

REPLY
@shakyone7

My seizures are in the t3 area of the brain,My doctor says it is Temporal Lobe Seizures ,the dementia was so bad at first they thought I had Alzheimer’s disease,Keppra has help,mood issues,yes!

Jump to this post

Hi, @shakyone7 – I wanted to add my welcome to Mayo Clinic Connect. Glad to hear the levetiracetam (Keppra) has helped some with the memory issues.

What kind of mood issues have you noted with the levetiracetam (Keppra)?

REPLY
@lisalucier

Hi, @shakyone7 – I wanted to add my welcome to Mayo Clinic Connect. Glad to hear the levetiracetam (Keppra) has helped some with the memory issues.

What kind of mood issues have you noted with the levetiracetam (Keppra)?

Jump to this post

The depression goes on but I dont believe the Keppra Is helping my depression but mood is an ongoing issue with my T3 seizure issue.

REPLY
@shakyone7

The depression goes on but I dont believe the Keppra Is helping my depression but mood is an ongoing issue with my T3 seizure issue.

Jump to this post

Keppra can worsen depression and like you know cause mood issues like irritability, anxiety and aggression. Are you having any coordination troubles or drowsiness?
Does the Keppra control the seizures? Do you take any other seizure meds?
Take care,
Jake

REPLY

Hi. I'm new here.
I've been on Keppra about 2 months now.
First side effect I noticed is the SENSE of hyperventilation, and racing heart. Comes, and goes, but happens quickly after dosing.
500mg, twice a day.
Mood changes are a HUGE factor, I find.
Not because of the medication, necessarily.
The after effects from the SIEZURES are horrific! COUNSELING SHOULD BE OFFERED FOR FREE. The changes in MY life have been SCARY. Seems VERY hard to be taken seriously.
"You've got meds coming out your ears. What do you want…?"
"You look fine!"
"The NEW You!"
Screw all o that! I needed/need help.
Explanations, answers, ANTICIPATED NEEDS.
I know, you folks know what I'm talking about.

REPLY
Please sign in or register to post a reply.
  Request Appointment